Doctors Lounge - Cardiology Answers
Forum Name: Valvular Heart Diseases
Question: Blue fingernails and toenails
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
|rmansfield - Sat Dec 02, 2006 2:45 pm||
1. 50yo Male
2. Both valves replaced 4/2006; Hodgkins in 1972
3. Two stents; bypass; pacemaker and valves
4. Not much heart disease in family
5. Cause of valve corrosion may be linked to radiation treatment for Hodgkinds in 1972
6. Currently taking coumidan, toprol, lasix, potassium, zyrtec, aspirin
I am bothered by blue fingernails and toenails, cold feet, enlarged neck veins, distended abdomen, shortness of breath, fatique.
Can you tell me what these symptoms might indicate?
|Theresa Jones, RN - Sun Dec 03, 2006 4:56 am||
Blue fingernails and toenails, and shortness of breath are typical signs of cyanosis with one particular cause being a lack of oxygen. Distended neck veins (jugular vein distention) may be caused by, for example, by inadequate function/pumping of the heart. I would strongly suggest that you notify your physician of your symptoms and have an evaluation completed.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.